Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 103, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 6:07 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2022, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 4, 2022, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:49 PM CDT | HAIL 2 | 12 E Wellfleet, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WUUS53 KLBF 042307
SVRLBF
NEC063-111-042345-
/O.NEW.KLBF.SV.W.0103.220604T2307Z-220604T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
607 PM CDT Sat Jun 4 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 645 PM CDT.
* At 607 PM CDT, a severe thunderstorm was located 10 miles southwest
of Brady, or 18 miles north of Curtis, moving southeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Brady, Moorefield and Jeffrey Canyon State Wildlife Management
Area.
This includes Interstate 80 in Nebraska between mile markers 197 and
205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4091 10065 4105 10036 4091 10022 4070 10022
4060 10046
TIME...MOT...LOC 2307Z 330DEG 14KT 4091 10049
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer1 follow-up statement
588
WWUS53 KLBF 042344
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
644 PM CDT Sat Jun 4 2022
NEC063-111-042354-
/O.EXP.KLBF.SV.W.0103.000000T0000Z-220604T2345Z/
Frontier NE-Lincoln NE-
644 PM CDT Sat Jun 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning remains severe but has moved
out of the area. Therefore, this warning will be allowed to expire
and a new warning has been issued.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4091 10065 4105 10036 4091 10022 4070 10022
4060 10046
TIME...MOT...LOC 2344Z 330DEG 14KT 4080 10040
$$
SporerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:20 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 4, 2:20 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 220 PM CDT Sat Jun 4 2022 .SHORT TERM...(This evening through Sunday night) Issued at 220 PM CDT Sat Jun 4 2022 Early afternoon satellite imagery continues to show a good amount of sunshine across central and western Nebraska. However expect convective trends will be on the upswing as we head into this evening as instability pools along and ahead of a frontal boundary draped across northern Nebraska. It will likely take until early this evening to erode the cap and forcing is not very robust, but hodographs near the front are nicely curved in the low levels, mid/upper lapse rates are steep, and DCAPE values are elevated across southwest Nebraska. Expected evolution of convection is for isolated/widely scattered storms to form along the boundary which will generally be along/south of highway 2, then grow upscale with coverage remaining scattered and eventually cluster up and develop into a convective complex across southeastern Nebraska early tonight. 40kts of 0-6 bulk shear looks sufficient to support organized updrafts in some of the discrete storms with significant CAPE in the hail growth zone to generate primary severe threats of large hail and damaging wind from roughly 7PM until around Midnight when convection slides off to our southeast and consolidates. However will also have to monitor convective trends upstream across SD as there are indications for an MCS to develop aided by a bit of a low level jet and brush along the NE/SD border late tonight/early Sunday morning with potential for hail/wind. The cold pool associated with the MCS diving down into eastern Nebraska will give a good push to the frontal boundary and drive southward into Nebraska on Sunday as a dryline surges eastward during the afternoon. A combination of interaction between the dryline, lingering frontal boundary, and residual cold pool boundaries from earlier convection will trigger thunderstorm development again late Sunday afternoon/evening. The best instability will reside off to our southeast and support development of another MCS across southeast Nebraska into Kansas Sunday evening. However, an axis of unstable air will reside along the lingering frontal boundary with enough boundary layer shear to support at least widely scattered cells with good updrafts and a threat for large hail and damaging winds. The convective threat Sunday evening will be over by Midnight with lingering showers/thunder overnight Sunday night. .LONG TERM...(Monday through Saturday) Issued at 220 PM CDT Sat Jun 4 2022 A good surge of jet energy will push through the low amplitude upper ridge and work with the lingering frontal boundary draped across western Nebraska to trigger another round of thunderstorms late Monday afternoon and evening. One convective complex looks to develop late in the day and move across western/southwestern Nebraska, while another complex develops and moves across SD and into eastern Nebraska Monday night. There looks to be enough overlap of good shear and limited instability to support a marginal severe threat across western Nebraska but the better threat will reside off to our southwest where synoptic forcing is expected to be more robust. Thereafter, ensemble guidance is in good agreement in keeping the quasi zonal progressive flow regime across the nation with gradual amplification of an eastern trof/western ridge through late next week. Expect the net result will be cool temperatures and active weather with a good chance for showers and thunderstorms continuing each day through the middle of next week, followed by a trend toward warmer temperatures and a bit less active weather heading into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1240 PM CDT Sat Jun 4 2022 Quiet conditions expected through mid-afternoon before convection is expected by late afternoon and into evening. Some thunderstorms may be severe with large hail and strong winds as the primary threats. Visibility reductions should be expected in heavy rainfall from these storms. Storms move out of the area by Sunday morning with a return of quieter weather again through 18Z Sunday. Additional thunderstorm chances are expected Sunday afternoon and evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 4, 2:51 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 251 PM CDT Sat Jun 4 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-052000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 251 PM CDT Sat Jun 4 2022 /151 PM MDT Sat Jun 4 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible late this afternoon and evening across portions of north central and western Nebraska. Some storms may be strong to severe with the greatest threat for severe storms generally south of Highway 2. Large hail and gusty winds are the main severe threats along with localized heavy rainfall .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorm chances continue on Sunday and Monday. On Sunday, there is slight risk for severe thunderstorms mainly along and east of Highway 83. Some storms may be strong to severe with the main hazards being large hail and damaging winds. Near daily thunderstorm chances continue through Friday in the afternoon and evening. Exact timing and location still remains uncertain as well as severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 4, 5:08 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
508 PM CDT Sat Jun 4 2022
NEZ059-042245-
Lincoln NE-
508 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southeastern Lincoln
County through 545 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 14 miles southeast of North Platte. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brady, Maxwell, Jeffrey Canyon State Wildlife Management Area and
Cottonwood Canyon State Wildlife Management Area.
This includes Interstate 80 in Nebraska between mile markers 188 and
202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4099 10069 4111 10052 4100 10030 4082 10056
TIME...MOT...LOC 2208Z 316DEG 3KT 4100 10054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerLocal storm report, Jun 4, 5:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 E BROKEN BOW 41.41N 99.52W
06/04/2022 E1.75 INCH CUSTER NE PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
BROWNSpecial weather statement, Jun 4, 5:28 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
528 PM CDT Sat Jun 4 2022
NEZ025-026-037-038-042300-
Custer NE-Thomas NE-Blaine NE-Logan NE-
528 PM CDT Sat Jun 4 2022
...Strong thunderstorms will impact portions of northeastern Logan,
northwestern Custer, southwestern Blaine and southeastern Thomas
Counties through 600 PM CDT...
At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Halsey to 12 miles north
of Gandy. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brown Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and west central Nebraska.
&&
LAT...LON 4182 10010 4148 10027 4162 10049 4191 10036
TIME...MOT...LOC 2227Z 317DEG 7KT 4182 10034 4164 10041
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 5:40 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
440 PM MDT Sat Jun 4 2022
NEZ022-056-042315-
Deuel NE-Garden NE-
440 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of western Keith, south
central Garden and Deuel Counties through 515 PM MDT...
At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chappell, Big Springs, Barton and Goldeneye State Wildlife Management
Area.
This includes Interstate 80 in Nebraska between mile markers 90 and
107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4127 10239 4118 10205 4107 10206 4100 10210
4100 10230 4111 10250
TIME...MOT...LOC 2239Z 297DEG 12KT 4116 10237
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 5:54 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
554 PM CDT Sat Jun 4 2022
NEZ038-042345-
Custer NE-
554 PM CDT Sat Jun 4 2022
...Strong thunderstorms will impact portions of southeastern Custer
County through 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ansley to near Berwyn. Movement was southeast
at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Gavin Siding,
Intersection of Highway 183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 93.
Highway 2 between mile markers 288 and 307.
Highway 92 between mile markers 300 and 305.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Nebraska.
&&
LAT...LON 4105 9950 4135 9969 4134 9934 4123 9920
4105 9921
TIME...MOT...LOC 2254Z 323DEG 14KT 4129 9939 4130 9955
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 6:01 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 PM MDT Sat Jun 4 2022
NEZ022-042345-
Garden NE-
501 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southwestern Garden
County through 545 PM MDT...
At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Lisco, or 18 miles west of Oshkosh, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oshkosh and Intersection of Highway 27 and 9 Mile Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 10225 4123 10222 4123 10261 4139 10261
4140 10264 4143 10264
TIME...MOT...LOC 2301Z 264DEG 19KT 4133 10269
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:55 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| Jun 3, 7:58 PM CDT | Special Weather Statement | LBF | Perkins | 47 min |
| Jun 3, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 57 min |
| Jun 3, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 34 min |
| Jun 3, 8:26 PM CDT | Special Weather Statement | LBF | Perkins | 49 min |
| Jun 3, 9:20 PM CDT | Special Weather Statement | LBF | Blaine | 25 min |
| Jun 3, 9:47 PM CDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 3, 9:55 PM CDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 45 min |
| Jun 3, 10:47 PM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Jun 4, 1:03 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 4, 1:42 AM CDT | Special Weather Statement | LBF | Cherry | 33 min |
| Jun 4, 5:05 PM CDT | Special Weather Statement | LBF | Custer | 25 min |
| Jun 4, 5:06 PM CDT | Special Weather Statement | LBF | Custer | 24 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | LBF | Lincoln | 37 min |
| Jun 4, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 4, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jun 4, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | LBF | Logan | 32 min |
| Jun 4, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 52 min |
| Jun 4, 5:40 PM CDT | Special Weather Statement | LBF | Deuel | 35 min |
| Jun 4, 5:54 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Jun 4, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 62 min |
| Jun 4, 6:01 PM CDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jun 4, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 26 min |
| Jun 4, 6:27 PM CDT | Special Weather Statement | LBF | Frontier | 18 min |
| Jun 4, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 39 min |
| Jun 4, 6:39 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 62 min |
| Jun 4, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.